10 doctors weighed in:
During a blood transfusion if you get a fever and no other problem is this a dangerous transfusion reaction?
10 doctors weighed in

Dr. William Walsh
Addiction Medicine
6 doctors agree
In brief: Maybe
If there are no other symptoms it may be a reaction to something else.
However, your physicians can easily investigate the presence/absence of a reaction, and the transfusion should be stopped at the first sign of one.

In brief: Maybe
If there are no other symptoms it may be a reaction to something else.
However, your physicians can easily investigate the presence/absence of a reaction, and the transfusion should be stopped at the first sign of one.
Dr. William Walsh
Dr. William Walsh
Thank
Dr. Asaf Presente
Internal Medicine - Pulmonary Critical Care
3 doctors agree
In brief: Usually no
If the only adverse reaction is a fever then the reaction is unlikely to be dangerous/significant - patients recieving transfusions are sometimes pre-treated with tylenol (acetaminophen) and Benadryl to prevent these minor reactions from being too symptomatic.

In brief: Usually no
If the only adverse reaction is a fever then the reaction is unlikely to be dangerous/significant - patients recieving transfusions are sometimes pre-treated with tylenol (acetaminophen) and Benadryl to prevent these minor reactions from being too symptomatic.
Dr. Asaf Presente
Dr. Asaf Presente
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
107,000 doctors available
Read more answers from doctors